Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Using Viagra for lasting sexual performance. Can smoking pot harm sexual performance?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
My question is, can smoking pot harm your sexual performance? If so what can you do to resolve it? Before I started smoking pot I was fine at having sexual intercourse I have now been smoking for a couple of years and last time I went to have sex I didn't last even 5 mins. But there was a while between sexual encounters too. I was wondering what I can do to fix this problem or if there is anything else that can help me in the long run to last longer without having to use Viagra and that? Thanks for your help.
Posted Fri, 17 May 2013 in Drug Abuse
 
 
Answered by Dr. Jonas Sundarakumar 35 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Smoking pot can indeed adversely affect your sexual performance. Firstly the 'smoking' part is well known to cause blood flow problems to the sexual organs as well as alter the hormone levels in the body, leading to sexual dysfunction. Marijuana, by itself is also known to cause nervous problems which can affect sexual performance.

Now, the first step in recovery is stopping marijuana use and smoking in any form. Additionally you can take an anti-oxidant supplement regularly, which can help rectify any cell / nerve damage due to the above substances. Alter your diet to reduce fatty or oily foods and increase the proportion of green vegetables and fruits. Specific foods like almonds, cashews, walnuts, avocados, olives, cheese, etc. are known to boost sexual performance. Regular physical exercise (especially aerobic exercises like swimming, cycling, etc., can help improve the blood flow)

For your specific problem of premature ejaculation, there are remedies in the form of sexual / behavioural techniques as well as medication.

The "stop-start technique" or "squeeze technique" have been proven to be successful in reducing this hypersensitivity and increasing the ejaculatory time.

In the stop-start technique, the penis is stimulated (by sexual intercourse or by masturbation) till a point when you feel close to orgasm. At that point, the stimulation is stopped for some time and after a small gap, it is continued. This process is repeated repeated a few times.

In the squeeze technique, the penis can be stimulated by hand (by masturbation or by your partner) till a point when you feel close to orgasm. At that point, the lower part of the head of the penis is squeezed tightly with the index finger and thumb around for a few seconds till the erection decreases. Then the stimulation is restarted and the process is repeated a few times.

Regular practice of these techniques will help reduce the "hyersensitivity" of the penis and delay ejaculation.

There are also certain medication like Dapoxetine, which have been specifically approved for the treatment of premature ejaculation. But, I would advise you to keep this option as the last resort, after trying all the about mentioned remedies.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor